Alert archive / New York / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 86, NWS Albany, NY

July 14, 2000Montgomery County, New York

NWS Albany, NY issued this severe thunderstorm warning at Jul 14, 2000, 3:43 PM EDT for Montgomery County, New York. It was in force for 32 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 14, 2000, 3:43 PM EDT (19:43 UTC)
Expired
Jul 14, 2000, 4:15 PM EDT
In force
32 min
Issued by
NWS Albany, NY
Area
Whole counties

County Montgomery County, NY

The radar

The Albany radar (KENX), 47 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 14, 3:45 PM EDTThunderstorm WindMinaville, NY
Jul 14, 3:50 PM EDTThunderstorm WindGlen, NY

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.7 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2000-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 283 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2000-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
283 J/kg
Mixed-layer CIN
-83 J/kg
Mixed-layer LCL
1034 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KALY 141942
SVRALB
NYC057-142015-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
343 PM EDT FRI JUL 14 2000

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN MONTGOMERY COUNTY IN EASTERN NEW YORK

* UNTIL 415 PM EDT

* AT 335 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM NEAR WELLSVILLE...OR ABOUT 5 MILES SOUTHEAST OF
  FONDA...MOVING NORTH AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
FORT HUNTER AND TRIBES HILL AT 355 PM EDT

LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE 
IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A 
SUBSTANTIAL SHELTER.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 2:18 PM EDT, 1 hour 25 minutes earlier.

Area forecast discussion, Jul 14, 2:18 PM EDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
218 PM EDT FRI JUL 14 2000

.DISC...
TSTMS GENERALLY SURROUNDING FA WITH SOME DEVELOPMENT OVER CTSKLS. SO
FAR STILL LOOKING AT SHORT LIVED PULSE TYPE STORMS WITH PSBLTY OF
SOME HAIL. MODELS IN RSNBL AGREEMENT IN BRINGING UPPER LOW SEWD INTO
MID ATLC STATES...THEN OPENING UP TROF AND FINALLY SHIFTING IT EWD
ON MON.  MAIN FCST QUESTION IS SUNDAY.  GENERALLY WILL HAVE CAT/LKLY
POPS THROUGH SAT NIGHT AND THEN GO BLO GUIDANCE TO CHC POPS ON
SUNDAY. BLV EM QPF TOO HIGH.  NEVER THE LESS WILL MENTION PSBLTY OF
OCNL HVY RAIN SRN THIRD FA SAT/SAT NGT. BOTH FFG AND FFH GUIDANCE
HAVE VERY HIGH VALUES BEFORE THERE WOULD BE ANY PROBLEMS FROM
FLOODING.

.ALY...NY ERN/VT EXTRM SRN/MA EXTRM WRN/CT NW...NONE.

GERWITZ

In the hours before

Local storm report, Jul 14, 3:23 PM EDT, 20 minutes before
NEW YORK STATEWIDE POLICE INFORMATION NETWORK
TROOP F
0320PM     FRI JUL 14 2000
FGPD WLSR APTS
00738     FILE 28   VILLAGE OF GOSHEN PD   NY0352300        JUL 14-00
TO        A P B  ATTN  ALL POLICE DEPTS
                       EMERG SERVICES AND COMM CENTERS

  NOTIFICATION  REGARDING  ROAD  CLOSURE ON  MONDAY  JULY 17 2000

  FROM 7:00 AM ON MONDAY JULY 17-00 NYS ROUTE 207 (GREENWICH AVE) WILL BE

CLOSED TO ALL TRAFFIC FROM THE INTERSECTION WITH CLOWES AVE TO HARRIMAN SQUARE

DETOUR ROUTE WILL BE RT 207 TO CLOWES AVE TO WEST MAIN ST TO HARRIMAN SQUARE

DETOUR ROUTE WILL BE PROPERLY SIGNED

ESTIMATED RE-OPENING OF RT 207 IS APPROXIMATELY 6 PM JULY 17-00  NOTICE OF

RE-OPENING WILL BE SENT VIA NYSPIN BY THIS DEPARTMENT

ANY QUESTIONS OR PROBLEMS PLEASE CALL THIS DEPARTMENT AT (845) 294-7988

AUTH CHIEF JAMES C WATT                            15:20

OPER - gQUINN,MAUREEN P                1520N

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 4:49 PM EDTFlash Flood WarningALYUlster3 hr
Jul 14, 6:37 PM EDTFlash Flood WarningALYFulton, Montgomery4 hr
Jul 14, 7:50 PM EDTFlash Flood WarningALYHerkimer7 hr

Nearby

Severe Thunderstorm Warnings in New York, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.